MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿

LAKE REGION MEDICAL ZIPWIRE¿
Model Number M0066802050
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Note: multiple fields within this report are blank.Despite attempts to obtain further event details, no additional information has been provided as of this report.It was reported that the device would not return for evaluation.The reason for no return was reported as unknown.The supplied image presented an indeterminate amount of the core wire protruding through the polymer jacket near the distal tip.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the directions for use (dfu) precautions: the surface of the zipwire hydrophilic guidewire is not lubricious unless it is wet.Before taking it out of its holder and inserting it through a catheter, fill the holder and the catheter with sterile physiological saline solution.As noted in the dfu operational instructions: to activate hydrophilic coating: before removing the zipwire hydrophilic guidewire from the protective hoop (by its distal end), inject physiological saline solution into the hub end of the holder in order to completely wet the surface of the wire.Use of alcohol, antiseptic solutions, or other solvents must be avoided, as they may adversely affect the surface of the wire.Do not wipe the zipwire hydrophilic guidewire with dry gauze.Before inserting the zipwire hydrophilic guidewire through a catheter, fill the catheter with physiological saline solution.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appeared that handling factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information provided, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description: per email, it was reported that: this package was opened and found with the wire outside the coating.It is a zipwire hydrophilic guidewire 150cm 0.035in; product#: m0066802050; lot#: jrz9623887 expires 2028-02-13 is it possible to get credit or replacement since it is defective? image provided on (b)(6) 2025.
 
Event or Problem Description
Additional information provided 01 july 2025: 1.Describe the location of the damage - tip or on the length of the wire? at the tip.A.Is it just one area that the wire is "outside the coating" or are there multiple areas? just one area that i saw.B.Is the wire protruding through the black polymer jacket material? yes.C.Is any of the black polymer jacket missing? not that i can tell.2.Please clarify the opening of the package.Upon delivering the package contents to the sterile field the defect was discovered.A.Does this mean the reported damage was found upon opening the pouch or when the zipwire was removed from the dispenser hoop? upon opening the pouch.3.Was the zipwire hydrated prior to attempting to remove the device from the dispenser hoop? 4.Date of event? 6/2/25.5.What is the reason for no product return? unknown.6.What is the type of procedure? cystoscopy with retrograde pyelogram.7.When was the problem noticed (unpacking, preparation, introduction, during procedure)?unpacking.8.What was the outcome of the procedure (completed with this device, completed with another of the same device, completed with a different device, etc.)?opened an additional device.9.Was there a patient involved? no.Additional information provided 14 july 2025: 1.Was the guidewire delivered within its plastic dispenser hoop or outside of the dispenser hoop? when the package was opened to put the item onto the sterile field it was then noticed the tip was poked through the plastic dispenser hoop.2.Was there an attempt to remove the guidewire from the dispenser hoop? no.3.Was the zipwire hydrated prior to attempting to remove the device from the dispenser hoop? i don't know.18 july 2025: informed that product will be returned.
 
Additional Manufacturer Narrative
This follow up report is being filed due to receipt of additional information.It was reported that there was no patient involvement; therefore, section a will remain blank.The following sections were updated: b3, b4, b5, d9, g3, g6, h2 and h11.It was reported that the device is expected to return; however, the date of return has not been communicated as of this report.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the directions for use (dfu) precautions: - the surface of the zipwire hydrophilic guidewire is not lubricious unless it is wet.Before taking it out of its holder and inserting it through a catheter, fill the holder and the catheter with sterile physiological saline solution.As noted in the dfu operational instructions: to activate hydrophilic coating: - before removing the zipwire hydrophilic guidewire from the protective hoop (by its distal end), inject physiological saline solution into the hub end of the holder in order to completely wet the surface of the wire.Use of alcohol, antiseptic solutions, or other solvents must be avoided, as they may adversely affect the surface of the wire.Do not wipe the zipwire hydrophilic guidewire with dry gauze.Before inserting the zipwire hydrophilic guidewire through a catheter, fill the catheter with physiological saline solution.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appeared that handling factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.A follow up medwatch report will be submitted once the device has been returned and evaluated.

Brand Name
ZIPWIRE¿
Common Device Name
ZIPWIRE¿
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key22346919
Report Number9680001-2025-00009
Device Sequence Number12893519
Product Code EYA
UDI-Device Identifier00816349011757
UDI-Public(01)00816349011757(17)280213(10)JRZ9623887
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0066802050
Device Catalogue NumberM0066802050
Device Lot NumberJRZ9623887
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown